Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 26, 2000, 3:55 PM EDT for Amherst County, Virginia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2000, 3:55 PM EDT (19:55 UTC)
- Expired
- Jun 26, 2000, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Amherst County, VA
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 261954 SVRRNK VAC009-262045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 355 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... AMHERST COUNTY IN CENTRAL VIRGINIA... * UNTIL 445 PM EDT. * AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTH OF AMHERST...MOVING NORTHEAST AT 20 MPH. HAIL UP TO DIME SIZE CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 445 PM EDT INCLUDE AMHERST... CLIFFORD... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. $$ LAT...LON 3761 7939 3744 7906 3758 7896 3778 7921 PEM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:50 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 26, 2:50 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT MON JUN 26 2000 MODELS NOW BEGINNING TO TRICKLE IN. LINE OF SHRA/TSRA LINED UP ALONG THE BLUE RIDGE FROM BOONE TO ROANOKE...WITH NEW DEVELOPMENT IN THE SRN SHD VLY. JUST ISSUED FFA FOR LOCATIONS ALG BLUE RIDGE AS SOME TSRA NEARLY STATIONARY...DUMPING ESTIMATED AMOUNTS TO 2 TO 3 INCHES PER HOUR. THIS CONVECTION SHOULD CONTINUE INTO EARLY EVENING WITH MOIST THETA-E GRADIENT SET UP JUST ON THE EAST SIDE OF THE BLUE RIDGE. LAPS SHOWING CAPES AROUND 4000 J/KG IN THE FOOTHILLS OF NC AND 3500 AROUND THE NEW RVR VLY. SO CONCERN THIS EVENING IS WHERE AND HOW HIGH TO GO WITH POPS. LINE OF TSRA IN ERN KY MAY MAKE IT INTO WRN FA BY 00Z...SO PLAN ON GOING WITH RADAR TRENDS NEAR ZONE ISSUANCE. MODELS NOT HANDLING THE CONVECTION IN ERN KY WELL. PLAN ON KEEP FFA THOUGH THRU EARLY EVENING IF CELLS DO NOT MOVE MUCH NEAR ZONE ISSUANCE. LOOKS LIKE CURRENT FORECAST HAS THINGS LINED UP PRETTY WELL AND QUICK LOOK AT NEW FORECAST MODELS KEEP BEST CHANCE OF SHOWERS/TSRA TUESDAY AFTN/EVE AND AGAIN LATE WEDNESDAY/EARLY THURSDAY. GOOD AREA OF UPPER DIVERGENCE AND LOW LVL CONVERGENCE MOVES ACRS AREA FROM 18-06Z TUESDAY-TUES NIGHT...HIGHEST CHANCE IN THE WEST...THEN EAST TUESDAY NIGHT. FNT SLOWS DOWN AS IT TAKES ON A MORE SW-NE ORIENTATION...MORE PARALLEL TO UPPER FLOW. ANOTHER AREA OF GOOD UVM...SFC CONV/UPPER DIV MOVES ACROSS LATE WEDNESDAY. WILL KEEP CHANCE POPS IN ON THU EVERYWHERE...WITH MAYBE SOME DRYING IN THE NW FA BY AFTN. FNT AND ASSOCIATED PCPN PROGGED TO MOVE FURTHER SOUTH AND EAST OFF THE EAST COAST FOR FRI-SAT SO A DRY FORECAST FRI-SAT. COORDINATION CALLS ARE WELCOME. .RNK... .VA...FLASH FLOOD WATCH FOR FLOYD...CARROLL...GRAYSON...PATRICK COUNTY TIL EARLY EVENING. .WV...NONE. .NC...FLASH FLOOD WATCH FOR ALLEGHANY...ASHE...WATAUGA...WILKES...SURRY COUNTY TIL EARLY EVENING. WHP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.